MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT

ETHICON INC. DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE; SURGICAL SEALANT
Catalog Number CLR222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: known responses are below.No other information is known at this time.Did the event occur during one or multiple patient procedures? multiple procedures.What is the total number of procedures? unknown have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).It is possible but not known.The surgeon reports this occurs rarely but enough that he wants to notify me when it happens which i encourage if this event occurred in multiple procedures, please provide the following information for each patient event (including total knee replacement patient): - what is the procedure name? always either total knee arthroplasty or total hip arthroplasty what is the procedure date? what date did the reaction occur on? what does the reaction look like and how large of an area does the reaction cover? 1-2 inches outside the boarder of the prineo looks like extreme contact dermatitis do you have any pictures of the reaction? was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.Product removed and steroid prescribed if medication was required, please clarify if it was prescription strength.What is the most current patient status? can you identify the product code and lot number of the product that was used? was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? the single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: thank you for the information you already provided.We have a few more questions to request.For each patient please provide the following: is a photo available of the patient¿s reaction? please describe how the adhesive was applied.How was the wound cleaned and dried prior to prineo application? what prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing was used? is the patient hypersensitive or do they have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? was patient screening done prior the procedure, e.G.Check patient is not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? patient demographics: initials / id, gender, age or date of birth, bmi? patient pre-existing medical conditions (ie.Allergies, history of reactions)? has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? lot number of product used? current patient status? name of surgeon? what is the physician¿s opinion as to the etiology of or contributing factors to this event?.
 
Event or Problem Description
It was reported that a patient underwent a total knee replacement or total hip procedure on an unknown date and topical skin adhesive was used.The patient experienced a reaction 2 days post op.The reaction covers one to two inches outside the boarder of the adhesive.Looks like contact dermatitis.Product was removed and steroid was prescribed.Additional information was requested.

Brand Name
DERMABOND PRINEO 22CM MSH 3.8ML ADHESIVE
Common Device Name
SURGICAL SEALANT
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23744679
Report Number2210968-2025-13678
Device Sequence Number10100428
Product Code OMD
UDI-Device Identifier10705031237339
UDI-Public10705031237339
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K133864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCLR222
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Initial Report FDA Received Date12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown